MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ADJUSTABLE CERVICAL DISTRACTOR-RIGHT; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ADJUSTABLE CERVICAL DISTRACTOR-RIGHT; MISC ORTHO SURGICAL INSTR
Model Number 396.396
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Service and repair evaluation: the customer reported the adjustable cervical distractor arm was broke off at its weld point during the removal of the instrument from the distraction pins.The repair technician reported the fix guide is broken.Supplier is unable to repair is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.The investigation is done based on the supplied image(s).The image(s) was reviewed and the complaint condition could be confirmed as the image shows the distractor broken.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A device history record (dhr) review was conducted: part number: 396.396, lot number: a7ka51, manufacturing site: (b)(4), release to warehouse date: (b)(4) 2001.A review of the device history records is not possible, the dhr is no longer available due to the age of the instrument (over 18 years old).Device was used for treatment, not diagnosis.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, patient underwent anterior cervical fusion procedure.During the procedure the adjustable cervical distractor arm broke off at its weld point while removing the instrument from the distraction pins and while preparing to move it to the next operative level to be worked on.There is no surgical delay reported.Procedure was successfully completed.There is no patient consequence reported.Concomitant device reported: unknown distraction pins (part#: unknown, lot#: unknown, quantity 1).This report is for one (1) adjustable cervical distractor-right.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6 investigation summary: visual inspection: (updated based on device receipt): the adjustable cervical distractor-right (p/n: 396.396, lot #: a7ka51) was returned and received at us cq.Upon visual inspection, the device was observed to be broken.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Service and repair evaluation: the customer reported the adjustable cervical distractor arm was broke off at its weld point during the removal of the instrument from the distraction pins.The repair technician reported the fix guide is broken.Supplier is unable to repair is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Adjustable cervical distractor.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the adjustable cervical distractor-right (p/n: 396.396, lot #: a7ka51).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ADJUSTABLE CERVICAL DISTRACTOR-RIGHT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10593937
Report Number2939274-2020-04345
Device Sequence Number10855829
Product Code LXH
UDI-Device Identifier10705034777528
UDI-Public(01)10705034777528
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number396.396
Device Catalogue Number396.396
Device Lot NumberA7KA51
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer10/16/2020
10/16/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date10/16/2020
10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DISTRACTION PINS.; UNKNOWN DISTRACTION PINS
Patient Age81 YR
Patient Weight87